We investigate the existence of multiple nontrivial solutions of a quasilinear elliptic Dirichlet problem depending on a parameter $\lambda> 0$ of the form $-\Delta_p u = \lambda f(u)$ in $\Omega$, $u = 0$ on $\partial\Omega$, where $\Omega$ is a bounded domain, $\Delta_p$, $1 < p < +\infty$, is the p-Laplacian, and $f: R\to R$ is a continuous function satisfying a sub-critical growth condition. More precisely, we establish a variational approach that when combined with differential inequality techniques, allows us to explicitly describe intervals for the parameter $\lambda$ for which the problem under consideration admits nontrivial constant-sign as well as nodal (sign-changing) solutions. In our approach, a crucial role plays an abstract critical point result for functionals whose critical points are attained in certain open level sets. To the best of our knowledge, the novelty of this paper is twofold. First, neither an asymptotic condition for f at zero nor at infinity is required to ensure multiple constant-sign solutions. Second, only by imposing some lim inf and lim sup condition of f at zero, the existence of at least three nontrivial solutions including one nodal solution can be proved.

Candito, P., Carl, S., Livrea, R. (2014). Critical points in open sublevels and multiple solutions for parameter-depending quasilinear elliptic equations. ADVANCES IN DIFFERENTIAL EQUATIONS, 19(11-12), 1021-1042.

Critical points in open sublevels and multiple solutions for parameter-depending quasilinear elliptic equations

Livrea, R.
2014

Abstract

We investigate the existence of multiple nontrivial solutions of a quasilinear elliptic Dirichlet problem depending on a parameter $\lambda> 0$ of the form $-\Delta_p u = \lambda f(u)$ in $\Omega$, $u = 0$ on $\partial\Omega$, where $\Omega$ is a bounded domain, $\Delta_p$, $1 < p < +\infty$, is the p-Laplacian, and $f: R\to R$ is a continuous function satisfying a sub-critical growth condition. More precisely, we establish a variational approach that when combined with differential inequality techniques, allows us to explicitly describe intervals for the parameter $\lambda$ for which the problem under consideration admits nontrivial constant-sign as well as nodal (sign-changing) solutions. In our approach, a crucial role plays an abstract critical point result for functionals whose critical points are attained in certain open level sets. To the best of our knowledge, the novelty of this paper is twofold. First, neither an asymptotic condition for f at zero nor at infinity is required to ensure multiple constant-sign solutions. Second, only by imposing some lim inf and lim sup condition of f at zero, the existence of at least three nontrivial solutions including one nodal solution can be proved.
http://projecteuclid.org/download/pdf_1/euclid.ade/1408367285
Candito, P., Carl, S., Livrea, R. (2014). Critical points in open sublevels and multiple solutions for parameter-depending quasilinear elliptic equations. ADVANCES IN DIFFERENTIAL EQUATIONS, 19(11-12), 1021-1042.
File in questo prodotto:
File Dimensione Formato  
M-Candito-ADE-22(Modified).pdf

Solo gestori archvio

Dimensione 351.17 kB
Formato Adobe PDF
351.17 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10447/258593
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 6
  • ???jsp.display-item.citation.isi??? 7
social impact